ALENDRONIC ACID TABLETS

I HAVE RECENTLY RESUMED AA TABS 70MGS. 1 A WEEK AFTER STOPPING THEM A WHILE AGO, BUT I FIND THAT THEY MAKE ME FEEL NAUSEAS ALL THE TIME, ALSO I TAKE ADCAL D3 2 TABS A DAY I HAVE HAD A DEXA SCAN AND HAVE SLIGHT OSTEPENIA OF THE HIPS AND I AM WAITING FOR A DATE FOR A HIP REPLACEMENT ON MY LEFT HIP, ANY COMMENTS PLEASE WITH REGARDS TO THE AA TABS.

REGARDS LION KING

.

3 Replies

oldestnewest
  • If they are causing problems you should discuss with your doctors whether you really need them and if you do then request something else. AA isn't the only substance, there are other bisphosphonates (which possibly will be no different in terms of side effects) as well as other drugs. AA can cause severe gastric problems - you shouldn't take it if you have a history of reflux, hiatus hernia or swallowing problems of any sort. Other substances, including denosumab, are approved for people who cannot take AA.

    The orthopaedic surgeon for you hip replacement is likely to talk the most sense and be most aware of the real need.

  • Hi I was having problems with AA and swallowing, so my GP gave me Ibandronic acid, which is the same drug but you take it once a month instead of weekly, he told me that if that didn't suit me, I could have a 6 monthly infusion. I discovered that it was the AA/Ibandronic acid that was causing severe pain in my hips so stopped taking it and discussed it with my Consultant.

    I had also been prescribed the Adcal D3 by my GPs surgery, it rather looked as though the Pharmaceutical company had prescribed them and the GP had just signed the letter. I took them for a few weeks but I felt so odd when I took them, I can't put a finger on it, I stopped taking those too! I spoke to one of the GPs and she said that I wasn't the only patient to complain.

    Am waiting for a DXA scan, which is likely to be around next May/June, even for urgent scans. The last one I had was ok

  • I was on Adc al and alendronic acid but I thought it was the adcal making me nauseous. The Adcal you "dissolve " in water a r e quite a bit better although personally I don't like fizzy drinks. By the way calcium can interfere with thyroxin and a few other meds.

You may also like...